Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 197, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2006, 3:56 PM CDT for Christian County, Shelby County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2006, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 17, 2006, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 172056
SVRILX
ILC021-173-172200-
/O.NEW.KILX.SV.W.0197.060617T2056Z-060617T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT SAT JUN 17 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SHELBY COUNTY IN CENTRAL ILLINOIS.
SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS.
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OCONEE...OR ABOUT 7 MILES
EAST OF NOKOMIS...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COWDEN...
PANA...
LAKEWOOD...
TOWER HILL...
ASSUMPTION...
SHELBYVILLE...
WESTERVELT...
MOWEAQUA...
OTHER LOCATIONS IN THE WARNING INCLUDE...FINDLAY AND OWANECO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3936 8929 3936 8912 3921 8913 3922 8889
3951 8868 3957 8879 3964 8882 3966 8910
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 172119
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
420 PM CDT SAT JUN 17 2006
ILC021-173-172200-
/O.CON.KILX.SV.W.0197.000000T0000Z-060617T2200Z/
CHRISTIAN-SHELBY-
420 PM CDT SAT JUN 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CHRISTIAN AND WESTERN SHELBY COUNTIES...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANA...OR ABOUT 13
MILES WEST OF SHELBYVILLE...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MOWEAQUA.
FINDLAY.
ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3936 8929 3936 8912 3921 8913 3922 8889
3951 8868 3957 8879 3964 8882 3966 8910
$$
AUTEN000
WWUS53 KILX 172203
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT SAT JUN 17 2006
ILC021-173-172213-
/O.EXP.KILX.SV.W.0197.000000T0000Z-060617T2200Z/
CHRISTIAN-SHELBY-
503 PM CDT SAT JUN 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
WESTERN SHELBY COUNTIES EXPIRED AT 500 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3936 8929 3936 8912 3921 8913 3922 8889
3951 8868 3957 8879 3964 8882 3966 8910
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUN 17 2006 .DISCUSSION... MODELS AGAIN VERY SIMILAR IN THE SHORT TERM AND ALL SHORT TERM MODELS CONTINUE TO ADVERTISE A COUPLE OF PERIODS OF THUNDERSTORMS. FIRST PERIOD IS COMING THROUGH TONIGHT WHILE THE SECOND ONE WILL COME THROUGH TOMORROW. HOWEVER..MODELS SO STRUGGLE WITH SOME CONVECTIVE FEEDBACK...BUT FOR THE MOST PART THEY LOOK FINE. SO IN THE SHORT TERM A BLEND IS BEST. IN THE LONG TERM...A GFS/ECMWF CONTINUES TO LOOK BEST...AT LEAST FOR THE DAYS 3-4. FURTHER OUT...PREFERENCES IS STILL WITH THE ECMWF. SHORT TERM...TONIGHT THROUGH TUESDAY... FIRST MID LEVEL WAVE IS MOVING INTO THE AREA NOW AND SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN ASSOCIATION WITH IT. STRONG LOW LVL WINDS OF UP TO 40 KTS HAVE AIDED IN ADVECTING AMPLE MOISTURE AND TEMP INTO THE AREA AS WELL. THIS CONVECTION WILL CONTINUE INTO THIS EVENING AND TONIGHT AS RADAR LOOPS SHOW LOTS OF THUNDERSTORMS THROUGHOUT THE MID MISS VLY...SOUTH OF STL. THOUGH THE EXACT SFC FEATURES FOR TOMORROW ARE UNKNOWN...BELIEVE THUNDERSTORMS WILL AGAIN BE LIKELY TOMORROW AS ANOTHER WAVE MOVES INTO THE AREA. THOUGH THE SFCS FRONT WILL NOT MOVE INTO THE AREA UNTIL MONDAY...THE ACTIVE FRONT...WHICH WILL MOVE THROUGH THE AREA ON SUNDAY WILL PUSH THROUGH BY SUNDAY EVENING...DIMINISHING CHANCES OF PCPN FOR SUNDAY NIGHT AND MONDAY. SO WILL KEEP A 30 POP IN FORECAST FOR SUNDAY NIGHT AS THE FRONT WILL BE APPROACHING THE AREA BY THEN...THEN A SLIGHT CHANCE FOR MONDAY AND MONDAY NIGHT. BY TUE THE ACTIVE FRONT WILL BE EAST OF THE AREA AND THE ATMOSPHERE COULD BE SOMEWHAT CAPPED OVER THE AREA...SO BELIEVE A DRY FORECAST IS IN ORDER FOR TUE AND TUE NIGHT. TEMPS WILL REMAIN WARM FOR THE PERIOD AS STRONG LOW LVL WINDS WILL CONTINUE FOR THE NEXT SEVERAL DAYS. TEMPS SHOULD BE COOLER TOM WITH THE RAIN BUT WARM BACK UP DUE TO THE FRONT NOT REALLY GETTING THROUGH HERE UNTIL LATER. SO FOR MON AND TUE HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE. LONG TERM...WEDNESDAY THROUGH SATURDAY... DRY CONDITIONS WILL PREVAIL FOR AT LEAST ONE DAY...WED...HOWEVER THE FRONT WILL BECOME ACTIVE AGAIN STARTING WED NIGHT. SO HAVE ADDED SOME ADDITIONAL CHANCES OF PCPN FOR MID WEEK AND TOWARD THE END OF THE WEEK. TEMPS WILL REMAIN ABOVE NORMAL FOR MOST OF THE WEEK SO HAVE GONE A COUPLE OF DEGS ABOVE GUIDANCE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && AUTEN
Hazardous weather outlook, Jun 17, 11:00 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SAT JUN 17 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1100 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE REGION THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING ILLINOIS FROM THE WEST. THESE DISTURBANCES WILL COMBINE WITH A WARM AND HUMID AIR MASS TO DEVELOP SCATTERED THUNDERSTORMS...ESPECIALLY BETWEEN 3 AND 8 PM AND AGAIN AFTER MIDNIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...VERY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL DISTURBANCES WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST THROUGH MONDAY. AFTER A COUPLE DAY BREAK...THE NEXT CHANCE FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KMH/BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jun 17, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 47 min |
| Jun 17, 4:54 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 36 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.